Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



When is Jones' space normal?

Author: William G. Fleissner
Journal: Proc. Amer. Math. Soc. 50 (1975), 375-378
MSC: Primary 54E30; Secondary 02K05, 54D15
MathSciNet review: 0394583
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In the search for nonmetrizable normal Moore spaces, Jones proposed the space discussed in this paper. He was unable to determine if it was normal. We show that the normality of this space depends on set theoretic principles more recent than $ {2^{{\aleph _0}}} < {2^{{\aleph _1}}}$, which he used to show that separable normal Moore spaces are metrizable.

References [Enhancements On Off] (What's this?)

  • [1] F. Jones, Remarks on the normal Moore space metrization problem, Wisconsin Topology Seminar, 1965.
  • [2] I. Juhász, Cardinal functions in topology, Math. Center Tracts, Amsterdam, 1971. MR 0340021 (49:4778)
  • [3] W. Fleissner, Normal Moore spaces in the constructible universe, Proc. Amer. Math. Soc. 46 (1974), 294-298. MR 0362240 (50:14682)
  • [4] R. Jensen, The consistency of Souslin's hypothesis with CH, 150 handwritten pages!
  • [5] K. Devlin, Note on a theorem of Baumgartner, Fund. Math. 76 (1972), 255-260. MR 0540759 (58:27476)
  • [6] J. Baumgartner, J. Malitz and W. Reinhart, Embedding trees in the rationals, Proc. Nat. Acad. Sci. U.S.A. 67 (1970), 1748-1753. MR 0314621 (47:3172)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 54E30, 02K05, 54D15

Retrieve articles in all journals with MSC: 54E30, 02K05, 54D15

Additional Information

Keywords: Normal, normal Moore space, Aronszajn tree, Jones' road space, Martin's axiom, Jensen's principle diamond
Article copyright: © Copyright 1975 American Mathematical Society

American Mathematical Society